Premsyn PMS vs Midol - Comparison of Uses & Side Effects

Premsyn PMS

It is a medication specifically formulated for PMS treatment and contains pamabrom, acetaminophen, and pyrilamine maleate.

Pamabrom is a diuretic that works by increasing urination. It is typically used to treat swelling, bloating, feelings of fullness, and other signs and symptoms of water weight gain related to menstrual symptoms.

Acetaminophen is a fever reducer and a pain reliever medication that is used to treat headaches, arthritis, muscle aches, toothaches, backache, fevers, and colds.

Pyrilamine maleate is an antihistamine medication that is used for the treatment of allergic conjunctivitis and allergic rhinitis and for the prevention of allergic reactions to plasma or blood in people with a known history of such reactions.

Uses

It is typically used for the temporary relief of these symptoms associated with menstrual periods, such as – headaches, cramps, irritability, muscular aches, water-weight gain, backache, or bloating.

Facts About Premenstrual Syndrome (PMS)

The premenstrual syndrome occurs 1 to 2 weeks before the 1st day of the menstrual period. This time frame is when ovulation occurs. The medication helps to control some of the symptoms of the premenstrual syndrome but does not claim to treat or eliminate the premenstrual syndrome.

Dosage

The usual recommended dose is 2 caplets with water every 4-6 hours as required. The maximum dosage is 8 caplets in a 24 hour period.

Side Effects and Precautions

Common side effects may include:

  • increased sweating;
  • diarrhea;
  • stomach pain or cramps;
  • loss of appetite;
  • swelling of the stomach or upper abdomen area;
  • vomiting or nausea.

Rare side effects may include:

  • hives, skin rash, or itching;
  • black, tarry stools;
  • pinpoint red spots on the skin;
  • cloudy or bloody urine;
  • unusual bruising or bleeding;
  • fever with or without chills;
  • yellow eyes or skin;
  • unusual weakness or tiredness;
  • sudden decrease in the amount of urine;
  • white spots in the mouth or on the lips;
  • a sore throat;
  • pain in the lower back.

Overdose

This product contains acetaminophen. Acetaminophen overdose happens when someone intentionally or accidentally takes more than the recommended amount of the medicine. Symptoms include:

    • excessive sweating;
    • tiredness;
    • dark-colored urine;
    • loss of appetite;
    • urinating less often than normal;
    • vomiting;
    • paleness;
    • pain in the upper right side;
    • stomach pain;
    • nausea;
    • skin and the whites of the eyes turn yellow.

Before using this medication, tell your healthcare provider if:

  • you have any other disorders, illnesses, or medical conditions;
  • you have an allergy to any of the active or inactive ingredients of this product;
  • you are taking any other medicines.

Breastfeeding

The medication passes into breast milk and may negatively affect the baby, hence, if you are breastfeeding a baby do not use this medication.

Midolmeds

It is a brand name of an OTC drug used for menstrual cramping relief. Midol PM contains acetaminophen (a fever reducer and pain reliever), pamabrom (a diuretic), and pyrilamine (an antihistamine medication which soothes tension and irritability by reducing the effects of histamine, a natural chemical in the body).

Midol Complete contains acetaminophen, caffeine, and pyrilamine.

This medication is produced by Bayer, a German multinational pharmaceutical company with the headquarters in Leverkusen.

Uses

It is typically used to relieve symptoms related to menstruation and premenstrual syndrome. These symptoms include a backache, stomach cramps, headaches, bloating, fatigue, and abdominal pain.

Dosage

The usual recommended dosage is 2 caplets every 6 hours as needed. The maximum dosage is 6 caplets every 24 hours.

Side Effects and Precautions

Common side effects may include:

  • dry mouth, nose, or throat;
  • drowsiness;
  • blurred vision;
  • dizziness;
  • feeling restless or excited;
  • constipation.

Rare side effects may include:

  • little or no urination;
  • nausea;
  • any redness or swelling;
  • yellowing of the skin or eyes;
  • clay-colored stools;
  • dark urine;
  • loss of appetite;
  • upper stomach pain.

To be sure that this medication is safe for you, tell your doctor or pharmacist if you have other medical conditions, such as:

  • kidney disease;
  • a history of alcoholism;
  • cirrhosis (an abnormal liver condition in which there is irreversible scarring of the liver);
  • liver disease;
  • if you take a blood thinner (warfarin, Coumadin);
  • glaucoma;
  • chronic obstructive pulmonary disease, a lung disease characterized by long-term breathing problems;
  • emphysema;
  • a cough caused by smoking;
  • asthma;
  • chronic bronchitis;
  • if you take any type of potassium supplements, such as – Cytra, Epiklor, Polycitra, K-Lyte, K-Phos, Klor-Con, Kaon, or Urocit-K;
  • urination problems;
  • enlarged prostate.

Alcohol

Do not drink alcoholic beverages while taking this medication (especially if you have a liver disease) since alcohol combined with acetaminophen can increase the risk of side effects and high blood pressure. In addition, according to recent research, even small amounts of alcohol can double the risk of kidney disease.

Additionally, do not take more of this product than is recommended since an overdose of acetaminophen can severely damage the liver.

Drug Interactions

The medication can interact with other drugs, especially:

  • busulfan;
  • axitinib;
  • lomitapide, a drug used as a lipid-lowering agent for the treatment of hypercholesterolemia;
  • daclizumab;
  • ivacaftor;
  • dapsone topical;
  • lyrica;
  • mipomersen;
  • econazole;
  • eltrombopag, a medication used to treat low blood platelet counts in adults with chronic immune thrombocytopenia;
  • lixisenatide;
  • exenatide injectable solution;
  • warfarin;
  • exenatide injectable suspension;
  • tetracaine, a local anesthetic used to numb the eyes, nose, or throat;
  • isoniazid;
  • imatinib;
  • flibanserin.

Premsyn PMS vs Midol PM – Which Is Better For Premenstrual Syndrome Relief?

Both medications contain the same active ingredients (acetaminophen, pamabrom, and pyrilamine maleate) and really work on all the symptoms associated with premenstrual syndrome relief. They calm the cramps within approximately 20 minutes.

It is best to take these medications at home since you may fall into a deep sleep. As a side note, Premsyn PMS is a little pricier.

References

https://www.sciencedirect.com/topics/pharmacology-toxicology-and
https://www.ncbi.nlm.nih.gov/pubmed?Term=%22ibuprofen%22+OR+%22midol%22
https://www.sciencedirect.com/science/article/pii/S108112061062580X

LEAVE A REPLY

Please enter your comment!
Please enter your name here